The flash player was unable to start. If you have a flash blocker then try unblocking the flash content - it should be visible below.
Let's get December started with a case, 27 year old male with walking difficulties with normal vital signs.
I seem to remember hearing a similar case several years ago on EM RAP.
I am a community ED doc on the West Coast. There has been a recent conversation in our group about wellness and many of us feel that being about to do a sabbatical to be able to travel or do something else for a few months would really help our physician wellness. I am trying to get articles together so I can make the case to our hospital that we should be allowed to take a sabbatical and have locums doctors cover our shifts (which does cost the hospital a little more money). We are employees of the hospital so we have FMLA hours but are only allow to use them for maternity leave, illness or injury. I feel that they should be able to be used for a mental health travel sabbatical to prevent injury or illness. Do you smart people at EMRAP know of any articles that I could read about EM doctor sabbaticals. I went to the AMA link but I could not find anything about this topic. Thanks so much.
I've been using the nebulized lidocaine for severe cough for years. A crusty old RT during residency taught me the trick, and I love it. The biggest drawback to it's use in my anecdotal experience is that its effect seems short-lived and I am not comfortable discharging the patient home with lidocaine to nebulize.
With respect to CURB-65, what is the best way to score an ESRD or dialysis patient who consistently has a high BUN (>19 mg/dL)?
Hi,I am an Emerg PA and I have a question about the "Amoxil Rash" that often happens 5 to 7 days after starting Amoxil. I know it is not an allergic reaction, but is it likely to recurr if they have Amoxil again and would you prescribe Amoxil to a child who has had this rash?
Great question John! I was wondering the same thing myself. We will add that to the next recording of pharmacology rounds
I recently diagnosed a case of B12 deficiency due to nitrous oxide because of listening to this episode! Very similar case. Young guy with paresthesias, difficulty typing and walking. He did not reveal his frequent nitrous use until I specifically asked (because of this episode), then I was able to get a B12 level from the ED, which was very low. Saved him MRIs/LP etc. He ended up going home on B12 , stopped using nitrous, and symptoms have almost completely resolved. Thank you for teaching me this!!!!
Lucy - great case and great pickup! All credit to Rich Carden and the wonderful group at St. Emlyn's who taught this to us on their blog post: http://stemlynsblog.org/n2o-laughing-matter/
What you do matters.